MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.Gender/sex: unknown/not provided.If implanted, give date: not applicable, as the lens was not fully implanted, but inserted and removed during the same procedure.If explanted, give date: not applicable, as the lens was inserted and removed during the procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation of a za9003 intraocular lens (iol), the trailing haptic was observed to be bent as the lens was being inserted.The lens was cut in half and removed.The physician noted that the capsule bag broke and a non-amo device was used as a lens replacement.Through follow up the customer indicated that there was no record of incision enlargement for this event.The procedure was completed with no further issues reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 1/31/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Device inspection was performed and the lens was cut into two pieces.Visual inspection at 10x microscope magnification was performed and both haptics are distorted / bent.The reported haptic damaged was verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6260861
Report Number2648035-2017-00122
Device Sequence Number16311963
Product Code HQL
UDI-Device Identifier05050474529120
UDI-Public(01)05050474529120(17)190513
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/13/2019
Device Model NumberZA9003
Device Catalogue NumberZA90030255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;